Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 68, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at May 13, 2007, 1:40 PM CDT for Baldwin County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2007, 1:40 PM CDT (18:40 UTC)
- Expired
- May 13, 2007, 2:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Baldwin County, AL
The radar
The Mobile radar (KMOB), 39 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 542 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1397 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 131840 SVRMOB ALC003-131915- /O.NEW.KMOB.SV.W.0068.070513T1840Z-070513T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 140 PM CDT SUN MAY 13 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA... * UNTIL 215 PM CDT * AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MONTROSE...OR ABOUT 15 MILES SOUTHEAST OF DOWNTOWN MOBILE. THIS STORM WAS MOVING SLOWLY SOUTHWEST. * THE SEVERE THUNDERSTORM WILL BE NEAR... MONTROSE...FAIRHOPE...DAPHNE AND HOUSTONVILLE BY 215 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3058 8777 3063 8785 3057 8805 3038 8789 $$
1 follow-up statement
000 WWUS54 KMOB 131904 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 202 PM CDT SUN MAY 13 2007 ALC003-131915- /O.CON.KMOB.SV.W.0068.000000T0000Z-070513T1915Z/ BALDWIN AL- 202 PM CDT SUN MAY 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR SOUTHWESTERN BALDWIN COUNTY... AT 200 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MONTROSE AND WAS NEARLY STATIONARY. ANOTHER POTENTIALLY SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST OF LOXLEY. THE SEVERE THUNDERSTORMS WILL BE NEAR... LOXLEY...SILVERHILL...7 MILES WEST OF ROBERTSDALE AND 8 MILES WEST OF ROSINTON BY 215 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3026 8770 3061 8765 3070 8775 3054 8798 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 11:45 AM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, May 13, 11:45 AM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1145 AM CDT SUN MAY 13 2007
.UPDATE (TODAY AND TONIGHT)...ADJUSTED POPS AND BROUGHT THE
SCATTERED COVERAGES OF LATE AFTERNOON/EARLY EVENING STORMS A BIT
FARTHER WEST OVER OUR SOUTHERN ZONES BASED ON POTENTIAL OF A POOLING
OF MOISTURE AHEAD OF WEAK MIDLEVEL SHEAR AXIS WORKING GRADUALLY
SOUTHWARD ACROSS SOUTHERN MS AND SOUTHERN AL. THE SHEAR AXIS WILL
MOVE OFF THE COAST IN THE EARLY EVENING HOURS WITH CONVECTION
DIMINISHING IN THE EARLY TO MID EVENING HOURS. WE EXPECT THE STORMS
TO INITIATE DURING THE MID TO LATE AFTERNOON HOURS...AND GIVEN
MIDLEVEL DRY AIR WORKING SOUTH OVER THE 850-700 MB MOISTURE A FEW
ISOLATED SEVERE STORMS WILL BE POSSIBLE (DAMAGING DOWNBURST WINDS
AND LARGE HAIL THE PRIMARY HAZARD...OTHER THAN THE LIGHTNING). THE
LIGHTNING RATES WILL AGAIN BE IMPRESSIVE IN STRONGER STORMS.
AFTER COORDINATING WITH THE FOLKS WORKING THE BEULAH FIRE FROM
ESCAMBIA COUNTY EMA AND THE FLORIDA DIVISION OF FORESTRY...THEY
REPORT QUITE A BIT OF SMOKE IS BEING TRANSPORTED DOWNSTREAM ACROSS
SOUTHWESTERN ESCAMBIA COUNTY FLORIDA. THEY ALSO REPORT THE WILDFIRE
IS 80 PERCENT CONTAINED AT THIS TIME. THE POTENTIAL FOR ONE MORE
NIGHT OF LINGERING SMOKE MIXED WITH FOG MEANS WE SHOULD PROBABLY
LEAVE THE DENSE SMOKE ADVISORY GOING THROUGH TONIGHT...AND WE
EXTENDED IT UNTIL 7 AM CDT. WE LEFT EXTREME SOUTHEAST BALDWIN COUNTY
IN THE ADVISORY GIVEN THE SOURCE REGION OF THE SMOKE BEING JUST
ACROSS THE PERDIDO RIVER AND A POTENTIAL FOR THE LIGHT NORTHWESTERLY
TRANSPORT WINDS GOING MORE NORTHEASTERLY LATER TONIGHT. WE WILL TAKE
ANOTHER LOOK AT THE SITUATION BEFORE THE 4 PM ISSUANCE AND MAKE ANY
ADJUSTMENTS AS NECESSARY ON THE FULL AFTERNOON PACKAGE.
&&
.UPDATED POINT TEMPS/POPS...
MOBILE 91 66 84 67 / 30 30 30 30
PENSACOLA 91 68 80 65 / 40 30 30 30
DESTIN 86 69 83 70 / 40 30 40 30
EVERGREEN 90 63 83 59 / 20 20 20 20
WAYNESBORO 92 58 87 62 / 20 10 20 30
CAMDEN 92 62 85 60 / 20 10 20 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...DENSE SMOKE ADVISORY UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
AND LOWER BALDWIN.
FL...DENSE SMOKE ADVISORY UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
AND COASTAL ESCAMBIA.
MS...NONE.
GM...NONE.
&&
13/CULLEN
05/GARMONHazardous weather outlook, May 13, 1:00 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 100 PM CDT SUN MAY 13 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079- 141200- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE- CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND- GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 100 PM CDT SUN MAY 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE... AND ADJACENT COASTAL WATERS. .DAY ONE...REST OF TODAY AND TONIGHT... SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING DOWNBURST WINDS TO 60 MPH AND LARGE HAIL BEING THE PRIMARY HAZARD. THE STORMS WILL ALSO PRODUCE FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES. PERSONS IN OUTDOOR ACTIVITIES THIS AFTERNOON AND EVENING SHOULD REMAIN ALERT FOR THE POTENTIAL OF THUNDERSTORM DEVELOPMENT IN THEIR AREA. THE STORMS WILL MOVE SLOWLY FROM THE NORTH TO SOUTH THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... HIGH PRESSURE MOVING SOUTH ALONG THE ATLANTIC SEABOARD MONDAY INTO WEDNESDAY WILL CREATE A MODERATE TO STRONG EASTERLY FLOW...RESULTING IN INCREASED SEAS AND MAKING BOATING FOR SMALL CRAFT HAZARDOUS. THESE STRONGER WINDS WILL ALSO INCREASE THE RISK OF RIP CURRENTS ALONG THE ALABAMA AND WESTERN FLORIDA PANHANDLE COAST MONDAY INTO TUESDAY. ISOLATED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY...MAINLY SOUTH OF A LINE FROM WAYNESBORO MISSISSIPPI TO DESTIN FLORIDA. ISOLATED SEVERE STORMS WILL BE POSSIBLE IN THE AFTERNOON AND EVENING HOURS...WITH WINDS GUSTING TO 60 MPH...LARGE HAIL...AND FREQUENT LIGHTNING STRIKES BEING THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF DURATION AND ISOLATED NATURE OF THE STRONG TO SEVERE STORM DEVELOPMENT THROUGH TONIGHT...ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS FOR SEVERE WEATHER OPERATIONS SHOULD IS NOT EXPECTED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:22 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 38 min |
| May 12, 10:18 PM CDT | Dense Smoke Advisory | MOB | 33 hr | |
| May 13, 2:13 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 47 min |
| May 13, 3:20 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.